Alert archive / Mississippi / Tornado Warnings in 2008

Tornado Warning 142, NWS New Orleans, LA

September 12, 2008Pike County, Mississippi

NWS New Orleans, LA issued this tornado warning at Sep 12, 2008, 11:30 AM CDT for Pike County, Mississippi. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 12, 2008, 11:30 AM CDT (16:30 UTC)
Expired
Sep 12, 2008, 11:51 AM CDT
In force
21 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

County Pike County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 12, 3:52 AM CDTTornado WatchSPC9 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 4.5 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2008-09-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 618 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2008-09-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 207 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
618 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
645 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
207 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KLIX 121630
TORLIX
MSC113-121700-
/O.NEW.KLIX.TO.W.0142.080912T1630Z-080912T1700Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1130 AM CDT FRI SEP 12 2008

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHWESTERN PIKE COUNTY IN SOUTHERN MISSISSIPPI...
  THIS INCLUDES THE CITY OF MCCOMB...

* UNTIL NOON CDT

* AT 1128 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR MCCOMB...
  MOVING NORTHWEST AT 39 MPH.

* THE TORNADO WILL BE NEAR...
  SUMMIT BY 1140 AM CDT...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CDT FRIDAY AFTERNOON
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

LAT...LON 3118 9034 3115 9041 3123 9052 3136 9054
      3136 9047
TIME...MOT...LOC 1631Z 146DEG 34KT 3122 9042

$$

24
1 follow-up statement
000 
WWUS54 KLIX 121651
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1151 AM CDT FRI SEP 12 2008

MSC113-121659-
/O.CAN.KLIX.TO.W.0142.000000T0000Z-080912T1700Z/
PIKE MS-
1149 AM CDT FRI SEP 12 2008

...THE TORNADO WARNING FOR NORTHWESTERN PIKE COUNTY IS CANCELLED...

THIS SQUALL WITH POSSIBLE TORNADO MOVED OUT OF NORTHERN PIKE COUNTY
AT 1148 AM.  

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CDT FRIDAY AFTERNOON
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

LAT...LON 3118 9034 3115 9041 3123 9052 3136 9054
      3136 9047
TIME...MOT...LOC 1649Z 146DEG 34KT 3137 9055

$$

24

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Sep 12, 10:11 AM CDT, 1 hour 19 minutes earlier.

Area forecast discussion, Sep 12, 10:11 AM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1011 AM CDT FRI SEP 12 2008

.UPDATE...

THE WIND ADVISORY HAS BEEN CANCELLED AND REPLACED BY TROPICAL
STORM WIND WARNING FOR THE BATON ROUGE AREA.

&&

.PREV DISCUSSION... /ISSUED 417 AM CDT FRI SEP 12 2008/

SHORT TERM...
TORNADO WATCH 897 JUST ISSUED THIS MORNING THROUGH 1PM TODAY.
ALMOST EVERY SHOWER OVER THE AREA HAS ROTATION WITH IT AND
OFCOURSE MANY MORE TO COME. LOW LEVEL HELICITY VALUES ARE AROUND
500-600 AND SO THERE IS NO WONDER THE LOW LEVEL SHOWER ACTIVITY IS
ROTATING. MOST OF THESE MAY BE EXHIBITING FUNNEL CLOUDS FROM THEIR
BASES EARLY THIS MORNING WITH THE EXCEPTION OF THE STRONGEST
CONVECTIVE BURSTS. AN EXTRA INGREDIENT TO MAKE THESE FUNNELS TOUCH
THE GROUND WILL BE UPCOMING SOON...THE SUN. AS HEATING BEGINS...WE
WILL SEE AIR BECOME INCREASINGLY BUOYANT FROM THE SFC CAUSING
THESE SHOWERS TO EASILY CONNECT WITH THE SFC. SO AS THE MORNING
MOVES ALONG...THE TORNADIC THREAT WILL INCREASE.

AS THE LARGE AMOUNT OF MASS WITH IKE GETS CAUGHT UP IN THE
WESTERLIES OVER THE NEXT FEW DAYS...IT WILL CAUSE A SUBSEQUENT
RELEASE OF DRY AIR WITH SOME MINOR COOLING TO DROP SOUTHWARD
CREATING FRONTOGENISIS. THE COLD FRONT WILL MOVE THROUGH THE AREA
MONDAY. A WAKE TROUGH FROM IKE WILL KEEP A MOISTURE TRAIL OVER THE
AREA AND THE COLD FRONT WILL TAKE FULL ADVANTAGE OF THIS. RAIN
CHANCES HAVE BEEN RAISED FOR THE SUNDAY AND SUN NIGHT TIME FRAME
DUE TO THE HEAVY MOISTURE LOADING ALONG THE FRONT.

LONG TERM...
HAVE NOT UPDATING FORECAST VARIABLES PAST TUE ATTM. SEVERAL WAVES
ARE ADVERTISED BY THE GFS TO MOVE OUT OF THE GULF ALONG THE FRONT
ACROSS THE AREA THROUGH WED BUT EVEN IF THIS OCCURRS...IT WILL
STILL DEPEND ON WHERE THE FRONT IS LOCATED.

AVIATION...
STRONG WINDS AND SHEAR VALUES NEAR THE SFC WILL CAUSE DANGEROUS
FLYING CONDITIONS TODAY. CEILINGS WILL DECEASE WITHIN SQUALL BANDS
AND WINDS WILL GUST UP TO 45 MPH AT TIMES. SH/TS WILL AFFECT ALL
TERMINALS TODAY CAUSING IFR CONDITIONS TO BE INTERMITTENT.

MARINE...
TROPICAL STORM WARNINGS REMAIN FOR ALL COASTAL WATERS AND ADJACENT
COUNTIES/PARISHES. MARINERS SHOULD STAY IN PORT UNTIL THESE
CONDITIONS SUBSIDE THROUGH SATURDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  86  76  89  75 /  50  50  50  40
BTR  87  77  88  76 /  60  50  50  40
MSY  86  80  89  78 /  70  50  50  30
GPT  85  80  88  79 /  70  40  50  30

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...TROPICAL STORM WARNING FOR LAZ038-040-049-050-056>070.

     TROPICAL STORM WIND WARNING UNTIL 1 AM CDT SATURDAY FOR
     LAZ034>037-046>048.

GM...TROPICAL STORM WARNING FOR GMZ530-550-555-570-575.

MS...TROPICAL STORM WARNING FOR MSZ080>082.

     TROPICAL STORM WIND WARNING UNTIL 1 AM CDT SATURDAY FOR MSZ068-
     069.

GM...TROPICAL STORM WARNING FOR GMZ550-555-570-575.

&&
Hazardous weather outlook, Sep 11, 4:43 PM CDT, 18 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
443 PM CDT THU SEP 11 2008

GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-122145-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-
EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY-
IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-
ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
443 PM CDT THU SEP 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TONIGHT
.TROPICAL HAZARDS...
A TROPICAL STORM WARNING IS IN EFFECT FOR ALL COASTAL COUNTIES AND
PARISHES FROM THE ALABAMA/MISSISSIPPI STATE LINE WESTWARD TO
CAMERON LOUISIANA. THIS INCLUDES ALL COASTAL WATERS FOR THESE
AREAS OUT 60 NM. TROPICAL STORM CONDITIONS WILL CONTINUE THROUGH
FRIDAY.

.COASTAL FLOODING...
LARGE SWELLS WILL CONTINUE ON THE COAST OF MISSISSIPPI AND
LOUISIANA TONIGHT. BEACH EROSION AND COASTAL FLOODING CAN BE
EXPECTED OUTSIDE THE HURRICANE PROTECTION LEVEE SYSTEMS AS TIDES
INCREASE TO 6 TO 8 FEET ABOVE NORMAL OVERNIGHT.

ISOLATED TO SCATTERED TROPICAL SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO MOVE OVER THE COASTAL WATERS AND ONSHORE THIS EVENING
THROUGH FRIDAY. SOME OF THE THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING WATERSPOUTS OVER THE COASTAL WATERS.

A WIND ADVISORY WILL BE IN EFFECT TONIGHT AND TOMORROW FOR THE
BATON ROUGE AREA FOR SUSTAINED WINDS FROM 25 TO 30 MPH WITH GUSTS
BETWEEN 40 AND 50 MPH...IN ASSOCIATION WITH THE OUTER BANDS OF
HURRICANE IKE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
FRINGE EFFECT FROM HURRICANE IKE WILL CONTINUE TO AFFECT THE AREA
FRIDAY. TROPICAL SHOWERS AND THUNDERSTORMS IN BANDS ARE EXPECTED
TO MOVE ACROSS THE REGION DURING THIS TIME. SOME OF THESE BANDS
WILL BE CAPABLE OF PRODUCING WATERSPOUTS OVER THE COASTAL WATERS.

COASTAL FLOODING WILL CONTINUE TO BE AN ISSUE ALONG THE MISSISSIPPI
AND LOUISIANA COASTS WHERE TIDES OF 4 TO 6 FEET ABOVE NORMAL ARE
EXPECTED. HIGH TIDES ON FRIDAY WILL GENERALLY OCCUR DURING THE
MORNING HOURS. WATERS WILL SLOWLY RECEDE STARTING LATE SATURDAY.

THE RISK OF WIDESPREAD HAZARDOUS WEATHER IS LOW FOR THE PERIOD
SUNDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
EMERGENCY MANAGERS AND FIRST RESPONDERS NEAR COASTAL AREAS ARE
ENCOURAGED TO REPORT ANY WIND DAMAGE OR COASTAL FLOODING ISSUES TO
THE NATIONAL WEATHER SERVICE.

In the hours before

Special weather statement, Sep 12, 5:58 AM CDT, 5 hours 32 minutes before
LAZ038-040-049-050-058-062-070-121200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
558 AM CDT FRI SEP 12 2008

...STRONG SHOWERS WITHIN A FEEDER BAND MOVING NORTHWEST AFFECTING
LIVINGSTON PARISH...TANGIPAHOA PARISH...ST. JOHN THE BAPTIST
PARISH...ASCENSION PARISH...ST. BERNARD PARISH...ORLEANS
PARISH...ST. TAMMANY PARISH...

AT 555 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG SHOWERS WITHIN A FEEDER BAND...ALONG A LINE EXTENDING FROM
GONZALES TO 11 MILES SOUTH OF MANDEVILLE TO 22 MILES NORTHEAST OF
PORT SULPHUR...MOVING NORTHWEST AT 54 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
  KILLIAN BY 605 AM...
  SPRINGFIELD...MANDEVILLE AND MADISONVILLE BY 610 AM...
  WALKER...PONCHATOULA AND DENHAM SPRINGS BY 615 AM...
  ROBERT...LIVINGSTON AND LAKE CATHERINE BY 620 AM...

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS 50 TO 70
MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL
OBJECTS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM FRIDAY AFTERNOON FOR
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
Special weather statement, Sep 12, 6:38 AM CDT, 4 hours 52 minutes before
LAZ035>038-048-050-MSZ068>070-121245-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
638 AM CDT FRI SEP 12 2008

...STRONG SHOWERS WITHIN A FEEDER BAND MOVING NORTHWEST AFFECTING
EAST FELICIANA PARISH...LIVINGSTON PARISH...TANGIPAHOA PARISH...EAST
BATON ROUGE PARISH...ST. HELENA PARISH...PIKE COUNTY...AMITE
COUNTY...WILKINSON COUNTY...WEST FELICIANA PARISH...

AT 634 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG SHOWERS WITHIN A FEEDER BAND...ALONG A LINE EXTENDING FROM
ZACHARY TO 10 MILES NORTHEAST OF DENHAM SPRINGS TO 6 MILES SOUTHEAST
OF GREENSBURG TO 13 MILES EAST OF AMITE...MOVING NORTHWEST AT 60 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
  TANGIPAHOA...EASLEYVILLE AND DARLINGTON BY 645 AM...
  KENTWOOD AND JACKSON BY 650 AM...
  WAKEFIELD...SPILLMAN...FELPS AND CLINTON BY 655 AM...
  MCCOMB AIRPORT BY 700 AM...

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS 45 TO 55 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM FRIDAY AFTERNOON FOR
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Sep 12, 7:09 AM CDT, 4 hours 21 minutes before
LAZ060>062-121300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
709 AM CDT FRI SEP 12 2008

...CLUSTER OF STRONG SHOWERS MOVING NORTHWEST AFFECTING ST. CHARLES
PARISH...JEFFERSON PARISH...ORLEANS PARISH...

AT 708 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG SHOWERS OVER UPPER JEFFERSON AND SAINT
CHARLES PARISHES...MOVING NORTHWEST AT 55 TO 60 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL BE NEAR...
  7 MILES NORTHEAST OF DESTREHAN BY 715 AM...
  6 MILES NORTHEAST OF NORCO...6 MILES NORTHEAST OF NEW SARPY AND 8
  MILES NORTHEAST OF HAHNVILLE BY 720 AM...

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS 40 TO 50 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM FRIDAY AFTERNOON FOR
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
Special weather statement, Sep 12, 7:37 AM CDT, 3 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
737 AM CDT FRI SEP 12 2008

GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-121401-
PASCAGOULA TO SW PASS MISSISSIPPI RIVER OUT 20 NM-
PASCAGOULA TO SW PASS MISSISSIPPI RIVER 20-60 NM OUT-
SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER OUT 20 NM-
SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER 20-60 NM OUT-
ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-IBERVILLE-
LAKES PONTCHARTRAIN AND MAUREPAS-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-
737 AM CDT FRI SEP 12 2008

...TWO FEEDER BANDS AFFECTING SOUTHEAST LOUISIANA...

TWO FEEDER BANDS...ONE FROM LIVINGSTON PARISH TO THE MISSISSIPPI
DELTA AND ANOTHER FROM TERREBONNE PARISH SOUTHEAST THROUGH THE
COASTAL WATERS...WILL ROTATE NORTHWEST THROUGH THIS MORNING. MANY
STRONG SHOWERS HAVE DISPLAYED ROTATION ON RADAR AND A REPORT OF A
FUNNEL CLOUD NEAR LULING WAS RECEIVED AROUND 4 AM THIS MORNING. THIS
TREND WILL CONTINUE AND A FEW BRIEF TORNADO TOUCHDOWNS ARE POSSIBLE
THROUGH NOON.
Special weather statement, Sep 12, 8:31 AM CDT, 2 hours 59 minutes before
LAZ035>038-048-050-MSZ068-121430-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
831 AM CDT FRI SEP 12 2008

...SQUALL LINE WITH DAMAGING WINDS MOVING NORTHWEST
AFFECTING EAST FELICIANA PARISH...LIVINGSTON PARISH...TANGIPAHOA
PARISH...EAST BATON ROUGE PARISH...ST. HELENA PARISH...WILKINSON
COUNTY...WEST FELICIANA PARISH...

AT 826 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SQUALL LINE OF SHOWERS ALONG A LINE EXTENDING FROM 13 MILES NORTH OF
ST. FRANCISVILLE TO CLINTON TO HAMMOND...MOVING NORTHWEST AT 50 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
TICKFAW...NORWOOD...INDEPENDENCE...MONTPELIER...WILMER...FORT
ADAMS...AMITE...ROSELAND...WOODVILLE...TANGIPAHOA...KENTWOOD...GREENS
BURG...EASLEYVILLE...DARLINGTON AND FELPS.

THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS 50 TO 60
MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS
HAVE PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CDT FRIDAY AFTERNOON
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. TORNADOES CAN FORM
WITH LITTLE OR NO ADVANCE WARNING ALONG THIS SQUALL LINE.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

24
Local storm report, Sep 12, 11:20 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1120 AM CDT FRI SEP 12 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 AM     NON-TSTM WND GST NEW ORLEANS             29.97N 90.08W
09/12/2008  M69.00 MPH       ORLEANS            LA   ASOS

            NEW ORLEANS LAKEFRONT AIRPORT...TROPICAL SQUALL GUST.

0615 AM     NON-TSTM WND DMG HAMMOND                 30.51N 90.46W
09/12/2008                   TANGIPAHOA         LA   NEWSPAPER

            TROPICAL SQUALL PRODUCED SCATTERED DAMAGE ACROSS PORTIONS
            OF TANGIPAHOA PARISH. SEVERAL TREES AND POWER LINES DOWN
            IN PUMPKIN CENTER...NATALBANY AND HAMMOND. IN NATALBANY A
            TREE CUT ONE HOUSE IN HALF. NO DEATHS OR INJURIES. TIME
            ESTIMATED BY RADAR LOOP BETWEEN 600 AND 620 AM. REPORTED
            BY HAMMOND DAILY STAR REPORTER. HAMMOND AIRPORT MEASURED
            38 MPH AT 615 AM.

0615 AM     NON-TSTM WND GST HAMMOND                 30.51N 90.46W
09/12/2008  M58.00 MPH       TANGIPAHOA         LA   LAW ENFORCEMENT

            SOUTHEASTERN LOUISIANA UNIVERSITY REPORTED A SQUALL GUST
            58 MPH.

0715 AM     NON-TSTM WND GST NEW ORLEANS ARMSTRONG A 29.98N 90.25W
09/12/2008  M58.00 MPH       JEFFERSON          LA   ASOS

            TROPICAL SQUALL GUST.

&&

RICKS

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 11, 10:25 PM CDTRiver Flood WarningLIXHancock23 hr
Sep 12, 7:36 AM CDTInland Tropical Storm WarningLIXAmite, Wilkinson15 hr
Sep 12, 8:39 AM CDTTornado WarningLIXHancock21 min
Sep 12, 11:04 AM CDTTornado WarningLIXPike, Walthall26 min
Sep 12, 11:40 AM CDTTornado WarningLIXAmite35 min

Nearby

Tornado Warnings in Mississippi, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.